Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

On the Simple Symmetric Random Walk and Its Maximal Function

José Luis Palacios
The American Statistician
Vol. 62, No. 2 (May, 2008), pp. 138-140
Stable URL: http://www.jstor.org/stable/27643992
Page Count: 3
Were these topics helpful?
See something inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($14.00)
  • Add to My Lists
  • Cite this Item
On the Simple Symmetric Random Walk and Its Maximal Function
Preview not available

Abstract

For the simple symmetric one-dimensional random walk Sn we derive closed form and asymptotic formulas for E max (Sn, 0), E|Sn|, EMn, $\mathit{EM}_{n}^{2}$, cov(Sn, Mn) and the correlation coefficient of Sn and Mn, where Mn = max {0, S1,...,Sn}, using elementary material in Feller's classic textbook.

Page Thumbnails

  • Thumbnail: Page 
138
    138
  • Thumbnail: Page 
139
    139
  • Thumbnail: Page 
140
    140